MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA LINER: MPACT DM DOUBLE MOBILITY HC LINER 28/DMG; DOUBLE MOBILITY ACETABULAR LINER

MEDACTA INTERNATIONAL SA LINER: MPACT DM DOUBLE MOBILITY HC LINER 28/DMG; DOUBLE MOBILITY ACETABULAR LINER
Model Number 01.26.2854MHC
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Fall (1848)
Date of Event 04/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 02 may 2022.Lot 2013112: (b)(4) items manufactured and released on 22-march-2021.Expiration date: 2026-03-10.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Additional implant involved: ball heads: cocr 01.25.012 cocr ball head 12/14 ø 28 size m 0 (k072857) lot.2012857.Batch review performed on 02 may 2022.Lot 2012857: (b)(4) items manufactured and released on 11-march-2021.Expiration date: 2026-02-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Clinical evaluation performed by clinical affairs specialist.Hip intraprostatic dislocation 3 weeks after index implantation.A dislocation occured of the femoral head from the double mobility liner subsequent to traumatic event.At revision surgery, the surgeon decided to use a longer head to increment joint tension, which may mean that it was not sufficient at index surgery to maintain joint stability.However, dislocation of the double mobility liner from the shell is an unusual event.Once the liner dislocated from the shell the likelihood of the small head coming off the liner increases.Visual inspection performed by r&d project manager.From the received part, it was not possible to notice any particular sign on the explanted liner.A further quality control analysis was required, revealing a slight over-dimensioning of the diameter of retention (of slightly more than 0.1mm), probably due to deformation of the insert during explantation.From the received part it was not possible to determine the root cause of the event with certainty, even if we can deduce that is most probably related to the fall of the patient.
 
Event or Problem Description
At 3 weeks after the primary, revision surgery due to a dislocation of the head from the liner.The patient was doing a movement backward with the leg and then she fell, but it cannot say if she fell because the hip luxated or if she fell and then the hip luxated.The surgeon revised the liner and head (implanting an xl instead of m).The surgery was completed successfully.

Brand Name
LINER: MPACT DM DOUBLE MOBILITY HC LINER 28/DMG
Common Device Name
DOUBLE MOBILITY ACETABULAR LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key14485386
Report Number3005180920-2022-00389
Device Sequence Number4808458
Product Code MEH
UDI-Device Identifier07630030807381
UDI-Public07630030807381
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K092265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/10/2026
Device Model Number01.26.2854MHC
Device Catalogue Number01.26.2854MHC
Device Lot Number2013112
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Initial Report FDA Received Date05/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite